Clozapine-induced perimyocarditis

Khalil Murad, Selome G. Gezahegn, Ashenafi M. Tamene, Jian-Ming Li

Research output: Contribution to journalArticlepeer-review

Abstract

Atypical antipsychotic drugs are widely used in the treatment of schizophrenia due to their higher efficacy and better side-effect profile compared with traditional antipsychotic drugs. However, serious cardiac toxicity of these drugs can occur, and if not recognized early, can be fatal. In this report, we present a case of acute perimyocarditis following the initiation of Clozapine, a frequently used atypical antipsychotic drug, for the treatment of refractory schizophrenia, which completely resolved after the discontinuation of this drug.

Original languageEnglish (US)
Pages (from-to)93-96
Number of pages4
JournalJournal of Cardiovascular Disease Research
Volume7
Issue number2
DOIs
StatePublished - Jan 1 2016

Keywords

  • Atypical antipsychotic drug
  • Clozapine
  • Perimyocarditis

Fingerprint Dive into the research topics of 'Clozapine-induced perimyocarditis'. Together they form a unique fingerprint.

Cite this